Propecia Feared To Cause Permanent Impotence

The hair loss community is in a panic, and our email boxes are full with correspondence from frightened hair loss sufferers from around the world.

According to reports on a recent study originally published online in the Journal of Sexual Medicine, men who choose to take the drug finasteride to treat their hair loss are playing russian roulette with their sex lives. Some researchers, anti-Propecia blogs, and the mainstream media assert either accept hair loss or risk permanent impotence by attempting to treat it.

According to the latest study conducted by Dr. Michael Irwig and his team at George Washington University Medical School, 92 percent of study participants reported developing erectile dysfunction after taking finasteride, with 94 percent reporting that they experienced low sexual desire, 92
percent reporting a decline in sexual arousal and 69 percent claimed trouble achieving an orgasm.

Well, these findings shouldn’t be too surprising especially since 100 percent of the study participants were men who reported suffering sexual dysfunction after taking the drug finasteride prior to participating in the study.

The study was simple, Irwig and his team interviewed 71 men aged 21 to 46 who reported the onset of sexual side effects after beginning treatment with either Proscar or Propecia. Since none of the participants had a history of sexual dysfunction prior to taking the drug, it was concluded that it was the drug that was causing their sexual issues.

According to participant interviews, adverse side effects appeared to be persistent in some men even after discontinuing the drug.

Dr. Michael Irwig told AOL Health, “It’s obviously having some effect on the brain, it’s messing up different hormonal pathways. Some of these pathways are important for things like libido and sexual function.”

It is quite possible that there is an extremely small subset of individuals within the small percentage of men who experience sexual side effects from finasteride who suffer from long lasting sexual dysfunction even after discontinuing the drug. The fact is there are entire websites dedicated to those who believe that this is happening to them, however the data is still unclear as to whether this is a physical phenomenon or a psychological one.

According to most physician experts in the field, there is zero clinical evidence that the use of Propecia or Proscar can in any way cause permanent sexual dysfunction. So take a deep breath, do your due diligence when researching online, and relax. Clinically the chances of any adverse sexual side effects from the use of finasteride still appears to be very low according to all the conclusive clinical data.

Listen to Spencer Kobren’s interview with IAHRS accepted member, Sara Wasserbauer, M.D.

Read the PubMed Abstract of the Study:
Persistent Sexual Side Effects of Finasteride for Male Pattern Hair Loss


 

Tags: , , , ,

3 Comments

Your email address will not be published. Required fields are marked *

 

 

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

 
 

Subscribe

Enter your email address:

 
 

"Spencer Kobren's nationally syndicated show "The Bald Truth" has a dedicated listenership that would have Rush Limbaugh pulling his hair out in envy." --Pittsburgh Tribune-Review.

 
 
 
 
 

BaldTruthTalk Forums

 
 

Talk

 
 
 
 
 
 

News